My daughter has been on Effexor XR 150 MG for about a year. She recently found out that her insurance would not pay for this medicine. Her Dr. put her on Zoloft without wheening her off of the Effexor XR. She is experience symptoms that include feeling very dizzy and nausea. Is this Dr. correct prescribing her this new medicine without slowly wheening her off of the Effexor XR. Are these symptoms due to her going "Cold Turkey" with the Effexor XR? Please advised. Thanks
Effexor and Zoloft are two different meds. Yes, I think it would have helped if her Dr would have weaned her off the Effexor. What she's going through is withdrawal from the Effexor. Can she ask her Dr if he has any samples of the Effexor so she can wean off of it? I'm really not sure if she can take these two meds together or not. She may have to wean and then go on the Zoloft. Remar
They normally will wean you off one while adding the other. Is she seeing a psychiatrist for her medications? They are most knowlegeable, and seeing a GP for these types of meds can just create problems. She needs to let her doctor know how she is feeling, this can be withdrawal, the two medications, or Zoloft may not be the right medication for her. Either way, she needs to do this under the guidance of a psychiatrist. If it were me, I'd go back on the Effexor and find a qualified psychiatrist. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.